Pennsylvania, 2005Flash Flood in Pennsylvania, July 13, 2005
July 13, 2005 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 1:46 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 13, 1:46 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED JUL 13 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING AS TROPICAL
MOISTURE HAS COMBINED WITH DAYTIME HEATING. WEAK FLOW ALOFT AND
SOME CONVERGENCE IN LOWER LAYERS SETTING OFF SLOW MOVING TSTMS
WITH HEAVY RAINS AND OCNL SVR HAIL. WILL BE KEEPING LIKELY
POPS IN WATCH AREAS WITH HIGH CHANCE POPS REMAINDER. WILL ALSO
MENTION GUSTY WINDS IN ZONE WORDING EARLY TONIGHT AND PATCHY FOG
LATE.
SIMILAR SETUP FOR THURSDAY WITH STILL HIGH CHANCE POPS FOR THUNDERSTORMS.
TEMPS A BLEND OF FWC AND NAM NOS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
STILL UNCHANGED IN THE EARLY PORTION OF THE EXTENDED UNTIL
REMAINS OF DENNIS MOVE NORTH AND EAST INTO CANADA SUNDAY NIGHT. WILL KEEP IN
HIGH CHCS EARLY THIS PERIOD THEN LOWER CHANCES TO SLIGHT MONDAY
AND TUESDAY. CAN BE SOME LATE DAY CHCS TUESDAY AS NEXT TROF DROPS OUT OF
NORTHWEST. PERHAPS SOME DRYING MID WEEK AS SFC RIDGE BUILDS IN
FROM THE CENTRAL GREAT LAKES.
&&
.AVIATION...
CIRCULATION FROM DENNIS EXPECTED TO REMAIN OVER LOWER OHIO VALLEY
THROUGH THE PERIOD. ATMOSPHERE REMAINS QUITE MOIST ESPECIALLY AT LOW
LEVELS. SCATTERED THUNDERSTORMS CONTINUE TO POP UP ESPECIALLY ALONG
THE RIDGES AND SHOULD BECOME MORE NUMEROUS THROUGH THE AFTERNOON.
EXPECT GENERALLY VFR CONDITIONS BUT LOWERING TO MVFR IN
THUNDERSTORMS AND AREAS OF HAZE THROUGH THURSDAY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 2 PM WEDNESDAY TO 10 PM
WEDNESDAY.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ014-
PAZ015-PAZ016-PAZ020-PAZ021-PAZ022-PAZ023-PAZ029-PAZ030-
PAZ031-PAZ032 FROM 2 PM WEDNESDAY TO 10 PM WEDNESDAY.
WV...FLASH FLOOD WATCH FOR WVZ023-WVZ041 FROM 2 PM WEDNESDAY TO 10
PM WEDNESDAY.
&&Hazardous weather outlook, Jul 13, 3:38 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EDT WED JUL 13 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140837-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
438 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE
MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED
WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
15
In the hours before
Special weather statement, Jul 13, 12:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT WED JUL 13 2005
PAZ008-131830-
VENANGO PA-
126 PM EDT WED JUL 13 2005
...STRONG THUNDERSTORMS WILL MOVE THROUGH VENANGO COUNTY...
AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF KENNERDELL....
MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE
PARK...POLK...SENECA...SUGARCREEK AND VAN
EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 13, 12:58 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 N MOUNT PLEASANT 40.22N 79.54W
07/13/2005 0.88 INCH WESTMORELAND PA PUBLIC
NORVELT
0145 PM TSTM WND DMG KENNERDELL 41.27N 79.85W
07/13/2005 VENANGO PA TRAINED SPOTTER
LARGE TREES DOWN.
0150 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/13/2005 0.75 INCH WESTMORELAND PA PUBLIC
&&Local storm report, Jul 13, 1:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/13/2005 0.75 INCH WESTMORELAND PA TRAINED SPOTTER
&&Local storm report, Jul 13, 1:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
227 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG MOUNT PLEASANT 40.15N 79.54W
07/13/2005 WESTMORELAND PA TRAINED SPOTTER
59 MPH WIND GUST MEASURED.
&&Local storm report, Jul 13, 1:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 4 NW EXPORT 40.46N 79.68W
07/13/2005 WESTMORELAND PA COUNTY OFFICIAL
CYPRUS DRIVE IN MURRYSVILLE FLOODED.
&&Local storm report, Jul 13, 1:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG KNOX 41.23N 79.54W
07/13/2005 CLARION PA TRAINED SPOTTER
LARGE TREE BRANCHES BLOWN DOWN IN KNOX AND NICKLEVILLE.
&&Flash Flood, Allegheny
- When
- July 13, 2:00 PM EST to 4:00 PM EST
- Where
- Allegheny County, Springdale
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.533, -79.767
Tawny Run flooded. This knocked a house off its foundation at Lincoln and Butler Streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465848.